Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 18, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Nov 15, 2006, 1:24 PM CST for 5 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 1:24 PM CST (19:24 UTC)
- Expired
- Nov 15, 2006, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 151924 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 124 PM CST WED NOV 15 2006 ... A WIND ADVISORY IS IN EFFECT UNTIL 5 PM... .STRONG NORTHWEST TO NORTH WINDS BEHIND A COLD FRONT ARE BUFFETING THE RIO GRANDE VALLEY THIS AFTERNOON. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH STRONG GUSTS PRODUCING AREAS OF BLOWING DUST AND DEBRIS. TXZ250-251-253>257-152300- /O.NEW.KBRO.WI.Y.0018.061115T1924Z-061115T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 124 PM CST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS CENTRAL AND EASTERN PORTIONS OF THE RIO GRANDE VALLEY THIS AFTERNOON. AREAS OF BLOWING DUST...ESPECIALLY NEAR FARM LAND...COULD LOWER VISIBILITIES BETWEEN 3 AND 5 MILES. SOME FLYING DEBRIS IS ALSO POSSIBLE WHICH COULD BE A DRIVING HAZARD. WINDS SHOULD DIMINISH AFTER 5 PM. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 59
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 15, 8:30 AM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Nov 15, 8:30 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 AM CST WED NOV 15 2006 .DISCUSSION...THE WINDS ARE INCREASING FROM THE NORTH IN THE WAKE OF THE COLD FRONT WHICH MOVED THROUGH THE CWA EARLY THIS MORNING. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL PREVAIL OVER THE RIO GRANDE VALLEY LATER THIS MORNING THROUGH THIS EVENING. DRIER AIR WILL FILTER INTO THE CWA TODAY. A RED FLAG WARNING HAS BEEN ISSUED FROM NOON THROUGH 6 PM TODAY DUE TO THE STRONG NORTHERLY WINDS AND THE DRIER AIR WHICH WILL REDUCE THE RELATIVE HUMIDITY VALUES. CLEAR SKIES WILL PREVAIL OVER THE RIO GRANDE VALLEY THROUGH SATURDAY. TEMPERATURES WILL DECREASE TO BELOW NORMAL VALUES IN THE WAKE OF THE FRONT. THURSDAY MORNING LOWS WILL DROP INTO THE 40S OVER MUCH OF THE CWA, WITH TEMPERATURES IN THE 50S NEAR THE COASTAL AREAS. THE WINDS WILL SHIFT TO THE SOUTHEAST BY FRIDAY AND TEMPERATURES WILL WARM TO NEAR NORMAL VALUES BY FRIDAY AFTERNOON. LIGHT TO MODERATE SOUTHEASTERLY WINDS AND PARTLY CLOUDY SKIES WILL PREVAIL OVER DEEP SOUTH TEXAS OVER THE WEEKEND WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. ANOTHER COLD FRONT WILL MOVE THROUGH THE RIO GRANDE VALLEY SUNDAY NIGHT INTO EARLY MONDAY MORNING. THEREFORE THE WINDS WILL SHIFT TO THE NORTHEAST ON MONDAY. HOWEVER THE WINDS WILL REMAIN LIGHT TO MODERATE WITH THIS FRONT. THERE IS A SLIGHT CHANCE FOR SHOWERS ASSOCIATED WITH THE FRONT ON MONDAY. SLIGHTLY ABOVE NORMAL TEMPERATURES WILL PREVAIL OVER THE RIO GRANDE VALLEY THANKSGIVING DAY. WILL REMOVE POPS FROM THE FORECAST TODAY, OTHERWISE THE CURRENT FORECAST LOOKS GOOD AT THIS TIME. && .MARINE...BUOY020 REPORTED NORTH TO NORTHWEST WINDS AT 27 KNOTS GUSTING TO 33 KNOTS WITH SEAS AT 6 FEET. A STRONG COLD FRONT CONTINUES TO MOVE OFFSHORE THE TEXAS COAST. NORTHWEST TO NORTH WINDS WILL CONTINUE TO INCREASE WITH FREQUENT PERIODS OF GALE FORCE WINDS THIS AFTERNOON MAINLY FOR THE OFFSHORE WATERS. SMALL CRAFT ADVISORIES ARE POSTED FOR THE LAGUNA MADRE THROUGH THE EVENING HOURS WITH A FEW GUSTS AROUND GALE FORCE. THE STRONG GRADIENT IS EXPECTED TO RELAX THIS EVENING BUT GALE FORCE GUSTS COULD PERSIST THROUGH THE EVENING HOURS. SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE OVERNIGHT AND THROUGH THE THURSDAY MORNING AS SEAS SHOULD REMAIN HIGH AND SUBSIDE SEVERAL HOURS AFTER THE WINDS DIMINISH. OVERALL IMPROVING WIND AND SEAS CONDITIONS ARE ANTICIPATED THURSDAY NIGHT AND FRIDAY. && .AVIATION...NORTHWEST TO NORTH WINDS WILL INCREASE THROUGH THE REMAINDER OF THE MORNING AND AFTERNOON WITH THE STRONG WINDS AFFECTING REGIONAL AND OTHER SURROUNDING AIRPORTS THROUGHOUT THE RIO GRANDE VALLEY. WINDS WILL SUBSIDE THIS EVENING. && .BRO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING TXZ248>257 THROUGH 6 PM. GALE WARNING GMZ150-155-170-175 FROM NOON THROUGH 6 PM. SCA GMZ130-132-135 THROUGH WED EVENING. SCA 150-155-170-175 THROUGH NOON TODAY. SCA 150-155-170-175 FROM 6 PM THROUGH 6 AM THURSDAY. && SYNOPTIC/GRIDS....63 MARINE/AVIATION...59 MESOSCALE.......VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Nov 15, 8:58 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 858 AM CST WED NOV 15 2006 TXZ248>257-161200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 858 AM CST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MOVING THROUGH DEEP SOUTH TEXAS WILL ALLOW FOR STRONG NORTHWEST TO NORTH WINDS TO INCREASE AREA WIDE. LOWERING RELATIVE HUMIDITIES COUPLED WITH THE WINDS WILL INCREASE THE FIRE DANGER ACROSS THE REGION. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE VALLEY THIS AFTERNOON. THE STRONG WINDS WILL WORK THEIR WAY OFFSHORE WITH A GALE WARNING NOW POSTED FOR THE OFFSHORE WATERS FROM LATE THIS MORNING THROUGH THE AFTERNOON. NORTHWEST TO NORTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KNOTS WITH FREQUENT GUSTS OF 40 TO 45 KNOTS. THE LAGUNA MADRE SHOULD EXPERIENCE WINDS OF 20 TO 30 KNOTS WITH A FEW GUSTS NEAR 35 KNOTS THUS A SMALL CRAFT ADVISORY REMAINS IN EFFECT. WINDS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING BUT SEAS SHOULD REMAIN HIGH THROUGH AT LEAST THURSDAY MORNING. SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE LAGUNA MADRE THROUGH THE EVENING WITH SMALL CRAFT ADVISORIES REPLACING THE GALE WARNINGS FOR THE OFFSHORE WATERS THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES TO CONTINUE ACROSS THE OFFSHORE WATERS THROUGH THURSDAY MORNING AND POSSIBLY LINGER INTO THE AFTERNOON HOURS FOR HIGH SEAS. OTHERWISE...NO OTHER HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 9:24 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.